Alert archive / Kentucky / Wind Advisories in 2007

Wind Advisory 1, NWS Jackson, KY

February 24, 200733 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 24, 2007, 4:34 AM EST for 33 counties in Kentucky. It took effect at Feb 25, 2007, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 4:34 AM EST (09:34 UTC)
In effect from
Feb 25, 2007, 12:00 AM EST
Expired
Feb 25, 2007, 7:31 AM EST
In force
8 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 240934
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
434 AM EST SAT FEB 24 2007

...GUSTY WINDS TO AFFECT THE REGION TONIGHT THROUGH SUNDAY MORNING...

.A DEVELOPING LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD
FRONT...WILL MOVE EAST OUT OF THE CENTRAL PLAINS TODAY. WINDS WILL
INCREASE OUT AHEAD OF THIS SYSTEM LATER TONIGHT. SHOWERS ARE ALSO
EXPECTED AHEAD OF THIS WEATHER SYSTEM TONIGHT AND SUNDAY. A FEW
THUNDERSTORMS WILL ALSO BE POSSIBLE. WINDS JUST ABOVE THE SURFACE
WILL BE STRONG TONIGHT INTO SUNDAY...AND ANY OF THE SHOWERS OR
THUNDERSTORMS COULD TRANSPORT THESE STRONG WINDS TO THE GROUND. THE
WINDS WILL BEGIN TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE SYSTEM
MOVES TO THE LOWER GREAT LAKES...AND THE COLD FRONT PASSES THROUGH
EASTERN KENTUCKY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242200-
/O.NEW.KJKL.WI.Y.0001.070225T0500Z-070225T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
434 AM EST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
SUNDAY. 

A DEVELOPING LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD
FRONT...WILL MOVE EAST OUT OF THE CENTRAL PLAINS TODAY. AS THIS
SYSTEM APPROACHES EASTERN KENTUCKY TONIGHT...WINDS WILL INCREASE TO
20 TO 30 MPH OUT OF THE SOUTHEAST...WITH GUSTS TO AROUND 45 MPH
POSSIBLE. IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER...WINDS
COULD GUST TO AROUND 50 MPH. SHOWERS...AND POSSIBLY A FEW
THUNDERSTORMS...WILL ALSO MOVE ACROSS THE AREA TONIGHT INTO SUNDAY.
WITH STRONG GUSTY WINDS ABOVE THE SURFACE...ANY OF THESE SHOWERS OR
THUNDERSTORMS COULD TRANSPORT THE STRONG WINDS TO THE SURFACE. 

SOUTH WINDS AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL STILL BE
POSSIBLE SUNDAY MORNING. GUSTS TO AROUND 50 MPH WILL ALSO BE POSSIBLE
IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. 

THE WINDS WILL BEGIN TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE
SYSTEM MOVES TO THE LOWER GREAT LAKES...AND THE COLD FRONT PASSES
THROUGH EASTERN KENTUCKY.

RESIDENTS SHOULD SECURE ANY LOOSE OUTDOOR OBJECTS TODAY. THE STRONG
GUSTY WINDS COULD ALSO CAUSE A FEW TREE LIMBS OR POWER LINES TO
FALL TONIGHT INTO SUNDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...LOCAL
RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE
INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

WJM
4 follow-up statements
000 
WWUS73 KJKL 242108
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EST SAT FEB 24 2007

...GUSTY WINDS TO AFFECT THE REGION LATE TONIGHT THROUGH SUNDAY
MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE UPPER
MIDWEST AND OHIO VALLEY TONIGHT. A TRAILING FRONTAL BOUNDARY WILL
PUSH EAST ACROSS EASTERN KENTUCKY TOWARDS DAWN ON SUNDAY. WINDS WILL
INCREASE ACROSS THE REGION LATE TONIGHT AND REMAIN GUSTY INTO THE
MORNING HOURS ON SUNDAY WITH GUSTS UP TO 45 TO 50 MPH POSSIBLE...
ESPECIALLY AS THE FRONT PASSES. WINDS WILL BEGIN TO DIMINISH LATER
SUNDAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT
LAKES AND THE COLD FRONT EXITS EASTERN KENTUCKY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250500-
/O.CON.KJKL.WI.Y.0001.070225T0500Z-070225T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
408 PM EST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST SUNDAY. 

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH AFTER MIDNIGHT TONIGHT...
WITH GUSTS TO 45 MPH EXPECTED. GUSTS TO AROUND 50 MPH WILL BE
POSSIBLE IN THE HIGHER TERRAIN NEAR THE VIRGINIA BORDER. THE WINDS
WILL DIMINISH TO 15 TO 25 MPH DURING THE LATE MORNING HOURS ON
SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR
INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

ABE
000 
WWUS73 KJKL 250448
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1148 PM EST SAT FEB 24 2007

...GUSTY WINDS TO AFFECT THE REGION LATE TONIGHT THROUGH SUNDAY
MORNING...

.A STRONG LOW PRESSURE SYSTEM IS MOVING NORTHEAST ACROSS THE UPPER
MIDWEST AND OHIO VALLEY.. A TRAILING FRONTAL BOUNDARY WILL PUSH EAST
ACROSS EASTERN KENTUCKY TOWARDS DAWN TONIGHT. WINDS WILL INCREASE
ACROSS THE REGION LATE TONIGHT AND REMAIN GUSTY INTO THE MORNING
HOURS ON SUNDAY WITH GUSTS UP TO 45 TO 50 MPH POSSIBLE...MAINLY WITH
THE SHOWERS AND THUNDERSTORMS ALONG THE THE FRONT. WINDS WILL BEGIN
TO DIMINISH LATER SUNDAY AS THE LOW PRESSURE SYSTEM MOVES TO THE
LOWER GREAT LAKES AND THE COLD FRONT EXITS EASTERN KENTUCKY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251500-
/O.CON.KJKL.WI.Y.0001.070225T0500Z-070225T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1148 PM EST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

SOUTHEASTERLY WINDS WILL INCREASE TO 20 TO 30 MPH AS A FRONT
APPROACHES FROM THE SOUTHWEST. SOME GUSTS TO 45 MPH ARE POSSIBLE
WITH THUNDERSTORMS AND STRONGER SHOWERS AS THE FRONT MOVES THROUGH
THE AREA. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE HIGHER
TERRAIN NEAR THE VIRGINIA BORDER. THE WINDS WILL DIMINISH TO 15 TO 25
MPH DURING THE LATE MORNING HOURS ON SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

WJM/JJ
000 
WWUS73 KJKL 251007
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
507 AM EST SUN FEB 25 2007

...GUSTY WINDS TO AFFECT THE REGION THIS MORNING...

.A STRONG LOW PRESSURE SYSTEM IS MOVING NORTHEAST ACROSS THE
UPPER MIDWEST AND OHIO VALLEY. THIS WAS BRINGING SHOWERS...AND EVEN A
FEW THUNDERSTORMS TO THE AREA. A TRAILING COLD FRONT WILL PUSH EAST
ACROSS EASTERN KENTUCKY TODAY. WINDS WILL INCREASE ACROSS THE REGION
THIS MORNING...WITH GUSTS BETWEEN 45 AND 50 MPH POSSIBLE..MAINLY IN
THE HEAVIER SHOWERS OR THUNDERSTORMS. WINDS WILL BEGIN TO DIMINISH
LATER TODAY AS THE LOW PRESSURE SYSTEM MOVES TO THE LOWER GREAT
LAKES AND THE COLD FRONT EXITS EASTERN KENTUCKY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251500-
/O.CON.KJKL.WI.Y.0001.000000T0000Z-070225T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
507 AM EST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH OVER MUCH OF THE AREA THIS
MORNING. SHOWERS...AND A FEW THUNDERSTORMS...WILL MOVE ACROSS THE
AREA THIS MORNING. SOME WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THE
STRONGER SHOWERS AND THUNDERSTORMS THAT MOVE THROUGH THE REGION THIS
MORNING. GUSTS TO AROUND 50 MPH WILL BE POSSIBLE IN THE HIGHER
TERRAIN NEAR THE VIRGINIA BORDER...WITH SUSTAINED WINDS OF 20 TO 30
MPH. THE THREAT FOR STRONG WINDS GUSTS WILL DIMINISH BY THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO AND TELEVISION
MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...
VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY.

$$

JJ/WJM
000 
WWUS73 KJKL 251231 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
731 AM EST SUN FEB 25 2007

...THE THREAT FOR STRONG WIND GUSTS HAS ENDED...

.A COLD FRONT THAT BROUGHT SHOWERS TO THE REGION WAS MOVING EAST AND
WILL BE EXITING THE REGION THIS MORNING. IN ADDITION...WINDS JUST ABOVE
THE SURFACE HAVE WEAKENED. AS A RESULT...THE THREAT FOR STRONG WIND
GUSTS HAS ENDED.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251345-
/O.CAN.KJKL.WI.Y.0001.000000T0000Z-070225T1500Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
731 AM EST SUN FEB 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE WIND
ADVISORY. 

THE THREAT FOR STRONG WIND GUSTS HAS ENDED ACROSS THE AREA. WIND
GUSTS BETWEEN 30 AND 35 MPH ARE STILL POSSIBLE TODAY...HOWEVER THESE
SPEEDS ARE BELOW WIND ADVISORY CRITERIA. AS A RESULT...THE WIND
ADVISORY HAS BEEN CANCELED.

$$

WJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 24, 1:50 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Feb 24, 1:50 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
150 AM EST SAT FEB 24 2007

.SHORT TERM.../THE REST OF TONIGHT/

HIGH PRESSURE RIDGE CENTERED FROM NRN MI THRU WRN OH THRU ERN KY TO
WRN FL. LIGHT WINDS HOLDING TEMP PROFILE AS FCST. FEW THIN CI NO
AFFECT. FCST ON TRACK. UPDATED TO KEEP WINDS LIGHT OVERNIGHT.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONITE THROUGH SUNDAY NIGHT/

SURFACE RIDGE WILL HOLD IN PLACE THROUGH MIDDLE OF THE DAY ON
SATURDAY...BUT THEN BEGIN TO KICK OUT TO THE EAST...IN RESPONSE TO
UPPER LEVEL CLOSED LOW MOVING ACROSS NE MO.

PERIODS ONE AND TWO WILL BE QUIET WEATHERWISE...WITH MOSTLY CLEAR
SKIES OVERNITE THIS EVENING...LEADING TO ANOTHER NIGHT OF GOOD
RADIATIONAL COOLING AND LOW TEMPERATURES DROPPING INTO THE 20S
THROUGHOUT THE FORECAST AREA. BOUNDARY LAYER MOISTURE IS LOW
ATM...SO DO NOT EXPECT ANYTHING IN THE WAY OF FOG FORMATION.

THE TAIL END OF THE WEEKEND LOOKS TO BE INTERESTING...AS UPPER LOW
KICKS NORTHEAST...SOUTH OF THE GREAT LAKES...AND A COMPLEX FRONTAL
SYSTEM MOVES ACROSS THE REGION. WRF-NAM AND GFS ARE IN FAIRLY GOOD
AGREEMENT AND CONSISTENT WITH EARLIER RUNS ON TIMING. BIGGEST
CONCERN WILL BE THE EXTENT OF DEVELOPMENT OF THUNDERSTORMS AS THE
WARM FRONT AND COLD FRONT MOVE THROUGH OVERNIGHT SATURDAY INTO
SUNDAY MORNING. MODEL SOUNDINGS SHOW LITTLE INSTABILITY AT THE
SURFACE...LIS ARE FAIRLY HIGH (> 2)...WITH A LOW LEVEL CAP IN PLACE.
THERE IS HOWEVER DECENT ELEVATED INSTABILITY...SO FELT IT PRUDENT TO
KEEP MENTION OF THUNDER IN FORECAST. GFS SHOWS GOOD DRY SLOT MOVING
IN LATE MORNING ON SUNDAY. ALTHOUGH MAJORITY OF MOISTURE WILL BE
EXITING THE FORECAST REGION BY THEN...THE CAP WILL BEGIN ERODING AND
THIS COULD BE ENOUGH TO INCREASE THE LIKELIHOOD OF A FEW
THUNDERSTORMS.

VERY GUSTY WINDS CAN ALSO BE EXPECTED...AS THE GRADIENT TIGHTENS
SATURDAY NIGHT INTO SUNDAY. THE HIGHER RIDGES ALONG THE VA AND WV
BORDER COULD SEE WIND GUSTS 45 TO 50 MPH. NO ADVISORY AT THIS
TIME...BUT MAY NEED TO CONSIDER LATER FOR A PORTION OF THE FORECAST
AREA.

ONLY MINOR TWEAKS WERE MADE TO TEMPERATURES FROM THIS MORNINGS
PACKAGE. GENERALLY STAYED ON THE WARM SIDE OF FWC MOS GUIDANCE.

.LONG TERM.../MONDAY THROUGH FRIDAY/

NO BIG SURPRISES IN THE EXTENDED BASED ON LATEST GUIDANCE. LOTS OF
BLOCKING DEVELOPING OVER NORTH AMERICA THROUGH THE WEEK... HOWEVER
MODELS ARE IN DECENT AGREEMENT WITH DETAILS WITH THREE SYSTEMS TO
WATCH.

FIRST SYSTEM OF CONCERN WILL BE VERTICALLY STACKED LOW PRESSURE
OVER THE OHIO VALLEY DURING THE EARLY HALF OF THE WEEK. THIS
CURRENTLY SEEMS TO BE SITUATED FAR ENOUGH TO OUR NORTH TO KEEP
MAJORITY OF PRECIP NORTH OF THE FORECAST AREA... BUT CLOUDS WILL
LINGER ALONG WITH A SLIGHT CHANCE FOR PRECIP UP NORTH ON MONDAY.
STRUNG OUT VORT MAX THEN SWEEPS ACROSS UNDER THE PARENT CYCLONE
MONDAY NIGHT AND TUESDAY. 23/12Z GFS HAS PRETTY MUCH LOST THIS
FEATURE... ALTHOUGH 23/00Z NCEP ENSEMBLE MEAN AS WELL AS THE ECMWF
AND GEM STILL SHOW IT. WILL MAINTAIN A SLIGHT CHANCE POP FOR NOW
WITH TEMPERATURE PROFILES CONTINUING TO INDICATING A RAIN/SNOW MIX.

LAST FEATURE OF INTEREST IS ANOTHER WELL DEVELOPED PLAINS CYCLONE
WHICH HEADS NORTHEAST INTO THE GREAT LAKES REGION THURSDAY AND
FRIDAY. QUITE A BIT OF SPREAD ON THE ENSEMBLES SO CONFIDENCE ON
TIMING ANY COLD FRONT INTO THE FORECAST AREA IS LOW. WILL THUS
MAINTAIN CHANCE POPS BEGINNING THURSDAY AND LASTING INTO FRIDAY.
WILL REMOVE THUNDER FROM THE FORECAST FOR NOW UNTIL MODELS CAN COME
INTO BETTER AGREEMENT ON PLACEMENT OF THE MAIN SURFACE AND UPPER AIR
FEATURES.

VERY LITTLE CHANGE TO INHERITED TEMPS THROUGH THE PERIOD. EXPECT
NEAR NORMAL TEMPS THROUGH WEDNESDAY BEFORE SOUTHWESTERLY FLOW KICKS
IN IN ADVANCE OF APPROACHING PLAINS SYSTEM THURSDAY AND FRIDAY
SENDING TEMPS WELL INTO THE 50S TO NEAR 60.

&&

.FIRE WEATHER...

PRESSURE GRADIENT WILL TIGHTEN TOMORROW IN RESPONSE TO APPROACHING
PLAINS SYSTEM. EASTERLY WINDS WILL INCREASE DURING THE AFTERNOON
HOURS... HOWEVER AT THIS TIME IT APPEARS THAT SUSTAINED 20 FOOT
SPEEDS WILL REMAIN BELOW 15 MPH THROUGH THE DAYLIGHT HOURS BEFORE
RAMPING UP OVERNIGHT SATURDAY NIGHT. A FEW WIND GUSTS UP TO 20 TO 25
MPH ARE ANTICIPATED HOWEVER DURING THE AFTERNOON HOURS AND THIS WILL
BE IMPORTANT SINCE HUMIDITY LEVELS WILL BE AT 25 PERCENT OR BELOW
FOR MUCH OF THE REGION. AT THIS TIME... BELIEVE CRITICAL SUSTAINED
WINDS WILL HOLD OFF UNTIL RH REBOUNDS OVERNIGHT SATURDAY NIGHT THUS
NO HEADLINES SHOULD BE NEEDED. THIS WILL REQUIRE CLOSE MONITORING
HOWEVER.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

QUIET CONDITIONS ARE ANTICIPATED IN AVN LAND THROUGH SATURDAY
MORNING WITH LIGHT NORTHEAST WINDS IN PLACE AND A SMATTERING OF
CLOUDS AROUND 15K FEET. HOWEVER...DURING THE DAY SATURDAY THE WINDS
WILL INCREASE OUT OF THE SOUTHEAST WITH AFTERNOON GUSTS APPROACHING
25 MPH AS MID LEVEL CLOUDS INCREASE. THE WINDS WILL INCREASE EVEN
MORE AFTER SUNSET AS THE TIGHTER PRESSURE GRADIENT OF THE SFC LOW
CREEPS CLOSER ALONG WITH A POTENT 850 MB WIND STREAK. STILL HOLDING
OFF THE PCPN ARRIVING...OUTSIDE OF A VCSH MENTION...UNTIL THE NEXT
ISSUANCE...THOUGH INTRODUCED SOME LOWER CLOUDS AROUND 5K SHOWING UP
TOWARD MIDNIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MCLANE/DUSTY
LONG TERM....ABE
AVIATION...GREIF
Hazardous weather outlook, Feb 23, 5:25 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
525 AM EST FRI FEB 23 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
525 AM EST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND SUNDAY. GUSTY WINDS
WILL BE THE MAIN THREAT FROM THESE.

THERE IS A SLIGHT CHANCE OF SNOW OVER NORTHERN PARTS OF THE AREA
SUNDAY NIGHT AND THROUGH ALL OF EASTERN KENTUCKY MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF

Nearby

Wind Advisories in Kentucky, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.